Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 186, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 19, 2005, 6:57 PM EST for Johnson County, Morgan County, Shelby County, Indiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 6:57 PM EST (23:57 UTC)
- Expired
- Sep 19, 2005, 7:45 PM EST
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Johnson County, IN, Morgan County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 7:20 PM EST | TSTM WND DMG | 5 Sw Shelbyville, IN | SEVERAL TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 192356 SVRIND INC081-109-145-200045- /O.NEW.KIND.SV.W.0186.050919T2357Z-050920T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 657 PM EST MON SEP 19 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN CENTRAL INDIANA EASTERN MORGAN COUNTY IN CENTRAL INDIANA SHELBY COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF SHELBYVILLE * UNTIL 745 PM EST * AT 656 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FAIRLAND TO BETHANY...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF SHELBYVILLE TO 23 MILES NORTH OF BLOOMINGTON...AND MOVING SOUTHEAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MORRISTOWN AROUND 705 PM EST TRAFALGAR AROUND 710 PM EST PRINCES LAKES AROUND 715 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3969 8569 3954 8656 3933 8638 3937 8566 $$ SALLY
2 follow-up statements
000 WWUS53 KIND 200016 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 715 PM EST MON SEP 19 2005 INC081-109-145-200045- /O.CON.KIND.SV.W.0186.000000T0000Z-050920T0045Z/ JOHNSON-MORGAN-SHELBY- 715 PM EST MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EST FOR EASTERN MORGAN...JOHNSON AND SHELBY COUNTIES... AT 710 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHELBYVILLE TO MARTINSVILLE...OR ALONG A LINE EXTENDING FROM SHELBYVILLE TO 18 MILES NORTH OF BLOOMINGTON...MOVING SOUTHEAST AT 60 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... PRINCES LAKES AROUND 720 PM EST AT 651 PM EST...60 MPH WIND GUSTS WERE REPORTED AT THE INDIANAPOLIS AIRPORT WITH THIS LINE OF STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST MONDAY EVENING FOR NORTHWESTERN INDIANA. LAT...LON 3969 8569 3954 8656 3933 8638 3937 8566 $$ KOCH
000 WWUS53 KIND 200042 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 742 PM EST MON SEP 19 2005 INC081-109-145-200052- /O.EXP.KIND.SV.W.0186.000000T0000Z-050920T0045Z/ JOHNSON-MORGAN-SHELBY- 742 PM EST MON SEP 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORGAN...JOHNSON AND SHELBY COUNTIES EXPIRES AT 745 PM EST... THUNDERSTORMS WITH HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WIND WILL CONTINUE UNTIL 830 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST MONDAY EVENING FOR NORTHWESTERN INDIANA. LAT...LON 3969 8569 3954 8656 3933 8638 3937 8566 $$ SALLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:00 PM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 19, 3:00 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST MON SEP 19 2005 .DISCUSSION...FORECAST FOCUS WILL BE ON TIMING OF THUNDERSTORMS THIS EVENING. MODELS ARE VERY SIMILAR WITH TIMING FROPA AND UPPER FEATURES SO WILL USE A BLEND. AT 18Z ILX SOUNDING ALONG WITH ACARS DATA CONFIRMS THE PRESENCE OF A 700-750MB CAP. THIS IS EVIDENT IN THE LACK OF CU FORMING. SUNNY SKIES AND SOME PRE-FRONTAL COMPRESSION HAVE CONSPIRED TO RAISE TEMPERATURES INTO THE MID AND UPPER 80S IN MOST OF CENTRAL INDIANA WITH OUR SOUTHERN AREA INTO THE LOW 90S. CHALLENGE IS WHEN SAID CAP WILL ERODE OR BE BROKEN. AT THIS TIME MOST THINGS POINT TO IT BEING BROKEN AS OPPOSED TO ERODING. WITH SUNSET IN ABOUT 3 HOURS ITS POSSIBLE THAT SOME EROSION COULD OCCUR BUT WITH SUCH STRONG WARM ADVECTION ONGOING THAT WILL BE NEGATED. THE NEXT POSSIBILITY WILL BE ALONG THE FRONT AS THUNDERSTORMS ARE ALREADY OCCURING IN ILLINOIS. ATMS OVER CENTRAL INDIANA IS VERY UNSTABLE WITH LIS IN THE -6 TO -8 RANGE AND MODIFIED ILX SOUNDING SHOWING CAPES IN THE AREA OF 2000J/KG. MEAN MOTION WILL REMAIN DUE EAST AT FIRST...AT LEAST UNTIL THE FRONT GETS CLOSER. AT 19Z SAID FRONT WAS OVER NORTHERN MO/IL WITH STORMS STRUNG OUT ALONG IT. ALL THAT SAID WILL ADJUST TIMING OF TSRA IN GRIDS TO COINCIDE MORE WITH WHATS CURRENTLY GOING ON WITH THE TSRA CLUSTER IN NORTHERN ILLINOIS AND FROPA. DAMAGING WIND AND HAIL WILL BE THE MAIN THREAT. AFTER TONIGHT THERE WILL BE A PERIOD OF QUIET WEATHER BEFORE ANOTHER CHANCE OF RAIN THIS WEEKEND. MODELS HAVE BEEN UNSETTLED IN TIMING OF THE FRONT ON FRI/SAT SO WILL KEEP CURRENT POPS IN ON FRIDAY AND SEE IF LATER RUNS PROVIDE MORE CONSISTENCY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
Hazardous weather outlook, Sep 19, 4:29 PM EST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 429 PM EST MON SEP 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-202130- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 429 PM EST MON SEP 19 2005 ...SEVERE STORMS POSSIBLE INTO THIS EVENING ACROSS CENTRAL INDIANA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WINDS...LARGE HAIL...FLASH FLOODING...ISOLATED TORNADOES FREQUENT LIGHTNING WILL ALSO OCCUR. AREAS AFFECTED AND TIMING: THE STRONGEST STORMS WILL AFFECT AREAS NORTH OF INTERSTATE 70 FROM LATE THIS AFTERNOON THROUGH MIDNIGHT. AREAS SOUTH OF INTERSTATE 70 WILL SEE SCATTERED STRONG STORMS THROUGH SUNSET THEN AN INCREASING THREAT FOR SEVERE WEATHER AS THE EVENING PROGRESSES. DISCUSSION: STORMS WILL SPREAD SOUTH AND EAST ACROSS CENTRAL INDIANA AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Sep 19, 3:29 PM EST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 329 PM EST MON SEP 19 2005 INZ021-028>031-035>044-200400- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HOWARD-MADISON- MONTGOMERY-PARKE-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN- 329 PM EST MON SEP 19 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 801 IN EFFECT UNTIL 11 PM EST FOR THE FOLLOWING AREA... IN INDIANA THIS WATCH INCLUDES 15 COUNTIES IN CENTRAL INDIANA BOONE... CLINTON... HAMILTON... HOWARD... MADISON... TIPTON... IN EAST CENTRAL INDIANA DELAWARE... RANDOLPH... IN NORTH CENTRAL INDIANA CARROLL... IN WEST CENTRAL INDIANA FOUNTAIN... MONTGOMERY... PARKE... TIPPECANOE... VERMILLION... WARREN... THIS INCLUDES THE CITIES OF...ANDERSON...CRAWFORDSVILLE... FRANKFORT...KOKOMO...LAFAYETTE AND MUNCIE.
Local storm report, Sep 19, 5:49 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
549 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG FRANKFORT 40.28N 86.51W
09/19/2005 CLINTON IN TRAINED SPOTTER
TREES DOWN, SOME LARGE
0532 PM TSTM WND DMG 5 NE FRANKFORT 40.33N 86.44W
09/19/2005 CLINTON IN TRAINED SPOTTER
GRAIN SILO BLOWN OVER
&&
CPLocal storm report, Sep 19, 6:25 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 SW DELPHI 40.57N 86.68W
09/19/2005 CARROLL IN LAW ENFORCEMENT
LARGE TREE DOWN
0505 PM TSTM WND DMG 9 NE LAFAYETTE 40.50N 86.75W
09/19/2005 TIPPECANOE IN LAW ENFORCEMENT
TREE DOWN AT 900N AND TYLER RD
&&
CPLocal storm report, Sep 19, 6:46 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST BROWNSBURG 39.84N 86.39W
09/19/2005 55 MPH HENDRICKS IN NWS EMPLOYEE
&&
CPLocal storm report, Sep 19, 6:56 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST 7 SW INDIANAPOLIS 39.70N 86.24W
09/19/2005 60 MPH MARION IN ASOS
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:10 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 35 min |
| Sep 19, 4:34 PM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 41 min |
| Sep 19, 5:01 PM EST | Severe Thunderstorm Warning | IND | Clinton, Tippecanoe | 44 min |
| Sep 19, 5:16 PM EST | Flash Flood Warning | IND | Carroll | 23 hr |
| Sep 19, 5:20 PM EST | Flash Flood Warning | IND | Tippecanoe | 115 min |
| Sep 19, 5:36 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 39 min |
| Sep 19, 5:37 PM EST | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 53 min |
| Sep 19, 5:45 PM EST | Flash Flood Warning | IND | Carroll | |
| Sep 19, 5:54 PM EST | Flash Flood Warning | IND | Carroll | 66 min |
| Sep 19, 6:46 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.